Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 66, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 12, 2011, 6:42 PM EDT for Jefferson County, Ohio; Brooke County, Hancock County, Ohio County, West Virginia; Beaver County, Washington County, Pennsylvania. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 6:42 PM EDT (22:42 UTC)
- Expired
- May 12, 2011, 7:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Jefferson County, OH, Beaver County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 38 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 7:20 PM EDT | TSTM WND GST 58 | Steubenville, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 11:04 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
600
WUUS51 KPBZ 122242
SVRPBZ
OHC081-PAC007-125-WVC009-029-069-122330-
/O.NEW.KPBZ.SV.W.0066.110512T2242Z-110512T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
642 PM EDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN EAST CENTRAL OHIO...
NORTHWESTERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
SOUTHWESTERN BEAVER COUNTY IN WESTERN PENNSYLVANIA...
NORTHEASTERN OHIO COUNTY IN NORTHERN WEST VIRGINIA...
BROOKE COUNTY IN NORTHERN WEST VIRGINIA...
HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 730 PM EDT
* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TORONTO...MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOMLINSON RUN STATE PARK... NEW MANCHESTER...
NEW CUMBERLAND... WELLSVILLE... RICHMOND...
HAMMONDSVILLE... TORONTO... WINTERSVILLE...
SUN VALLEY... WEIRTON... STEUBENVILLE...
MINGO JUNCTION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 4047 8091 4060 8075 4058 8073 4058 8067
4061 8065 4061 8063 4030 8014 4002 8050
TIME...MOT...LOC 2242Z 314DEG 20KT 4047 8060
$$2 follow-up statements
875
WWUS51 KPBZ 122305
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
705 PM EDT THU MAY 12 2011
OHC081-PAC007-125-WVC009-029-069-122330-
/O.CON.KPBZ.SV.W.0066.000000T0000Z-110512T2330Z/
JEFFERSON OH-WASHINGTON PA-BEAVER PA-OHIO WV-BROOKE WV-HANCOCK WV-
705 PM EDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR JEFFERSON COUNTY IN EAST CENTRAL OHIO...AND WASHINGTON COUNTY IN
SOUTHWEST PENNSYLVANIA...AND BEAVER COUNTY IN WESTERN PENNSYLVANIA...
AND HANCOCK...BROOKE AND OHIO COUNTIES IN NORTHERN WEST VIRGINIA...
AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR COLLIERS...MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEIRTON... TOMLINSON RUN STATE PARK...
SUN VALLEY... NEW MANCHESTER... NEW CUMBERLAND...
FOLLANSBEE... COLLIERS... WINTERSVILLE...
WELLSVILLE... TORONTO... STEUBENVILLE...
RICHMOND...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 4047 8091 4060 8075 4058 8073 4058 8067
4061 8065 4061 8063 4030 8014 4002 8050
TIME...MOT...LOC 2305Z 314DEG 20KT 4036 8050
$$008
WWUS51 KPBZ 122328
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
728 PM EDT THU MAY 12 2011
OHC081-PAC007-125-WVC009-029-069-122337-
/O.EXP.KPBZ.SV.W.0066.000000T0000Z-110512T2330Z/
JEFFERSON OH-WASHINGTON PA-BEAVER PA-OHIO WV-BROOKE WV-HANCOCK WV-
728 PM EDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IN EAST
CENTRAL OHIO...AND WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...AND
BEAVER COUNTY IN WESTERN PENNSYLVANIA...AND HANCOCK...BROOKE AND OHIO
COUNTIES IN NORTHERN WEST VIRGINIA EXPIRES AT 730 PM EDT...
ALTHOUGH THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO
EXPIRE...STRONG THUNDERSTORMS WITH HEAVY RAIN CAN BE EXPECTED TO
OCCUR FOR THE NEXT HOUR.
LAT...LON 4047 8091 4060 8075 4058 8073 4058 8067
4061 8065 4061 8063 4030 8014 4002 8050
TIME...MOT...LOC 2327Z 314DEG 20KT 4026 8041
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 5:20 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 12, 5:20 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 520 PM EDT THU MAY 12 2011 .SYNOPSIS... A WARM FRONT WILL PROVIDE SCATTERED SHOWERS AND POSSIBLY SEVERE THUNDERSTORMS WITH HEAVY RAIN INTO TONIGHT. AS THE CENTER OF THE LOW MOVES SLOWLY EAST...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS WEEKEND. SHOWERS COULD HANG ON INTO THE MIDDLE OF NEXT WEEK AS THE LOW PRESSURE SYSTEM PIN WHEELS OVER THE NORTHEASTERN STATES. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AN AREA OF SHOWERS/TSTMS ARE SLOWLY MOVING EAST ACROSS NORTHEAST OHIO TOWARD WESTERN PA ALONG A WARM FRONTAL BOUNDARY. IN ADVANCE OF THIS AREA...SCATTERED SHWRS/TSTMS ARE DEVELOPING FROM NEAR PIT SOUTHEAST TOWARD THE WV/MD RIDGES. ALL STORMS ARE MOVING SLOWLY AND ARE PRODUCING RAINFALL OF AROUND AN INCH PER HOUR. THIS TREND WILL CONTINUE THROUGH THIS EVENING...WITH THE SEVERE THREAT DIMINISHING BY SUNSET. RECENT HI-RES MODEL OUTPUT CONTINUES TO SUGGEST SCATTERED SHOWER AND THUNDERSTORM COVERAGE ACROSS THE UPPER OHIO VALLEY LATE TONIGHT. DO NOT HAVE ENOUGH CONFIDENCE TO CONTINUE MENTION OF POSSIBLE HEAVY RAIN THEN. HOWEVER, STORMS WILL HAVE TO BE MONITORED PER POTENTIAL FOR WARM FRONTAL FOCUSING OF SLOW-MOVING STORMS, BACK-BUILDING OR TRAINING, THAT CAN DELIVER REPEATED DOWNPOURS. WITH CLOUDS AND MILDER AIR OVER THE AREA...LOW TEMPERATURES TNGT WILL RANGE FROM THE MID 50S TO LOWER 60S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... CONSENSUS OF SREF, NAEFS, AND ECMWF MODEL OUTPUT IS THAT THE CENTER OF THE LOW PRESSURE SYSTEM, NEAR IOWA, WILL MOVE SLOWLY EASTWARD INTO THE UPPER OHIO VALLEY THIS WEEKEND, AND THEN POSSIBLY PINWHEEL OVER THE NORTHEASTERN U.S. EARLY NEXT WEEK. HAVE SIMPLIFIED FORECAST TO INDICATE SHOWERS AND THUNDERSTORMS TO BE LIKELY EACH 12-HOUR PERIOD, AS MESO-DETAILS TOO MUDDLED TO BE DISCERNED AT THIS JUNCTURE. FORECASTED HIGH TEMPERATURES TO LOWER TO SEASONABLE VALUES THIS WEEKEND, WHILE LOWS WILL REMAIN WARMER THAN NORMAL. THIS WAS BASED ON ROUGH AVERAGING OF THE LARGE DISPARITIES IN GFS AND NAM MOS AND BIAS-CORRECTED SREF MEAN VALUES. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... BLEND OF SREF, NAEFS, AND ECMWF MODEL OUTPUT SUGGESTS THAT THE LOW PRESSURE SYSTEM MAY CONTINUE TO AFFECT THE UPPER OHIO VALLEY WITH SHOWERS AND PERHAPS THUNDERSTORMS AT TIMES, AS THE SYSTEM MAY PINWHEEL OVER THE NORTHEASTERN U.S. INTO WEDNESDAY IF NOT THURSDAY. THE ACCOMPANYING CLOUD COVER WITH COOL TEMPERATURES ALOFT, ASSOCIATED WITH THIS SYNOPTIC SCENARIO, MAY MAINTAIN COOLER THAN NORMAL TEMPERATURES THIS PERIOD. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... A WARM FRONT STRETCHED ACROSS EASTERN OHIO IS EXPECTED TO MOVE SLOWLY EASTWARD INTO WESTERN PA TONIGHT. THIS BOUNDARY WILL SERVE TO FOCUS DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS. MVFR RESTRICTIONS CAN BE EXPECTED IN PRECIPITATION...BUT VISIBILITIES COULD DROP BELOW 3SM AT TIMES IN HEAVIER RAIN. THUNDERSTORMS HAVE SEVERE POTENTIAL DUE TO POSSIBILITY OF LARGE HAIL AND DAMAGING WIND THROUGH EARLY THIS EVENING. AREAS OF FOG WILL LIKELY FORM LATE TONIGHT MAINLY AFTER 06Z AS LOW LEVELS CONTINUE TO MOISTEN BEHIND WARM FRONT. EAST TO SOUTHEAST SURFACE WINDS WILL CONTINUE AT 4 TO 8 KT THROUGH TONIGHT. RECENT ECMWF MODEL OUTPUT SHOWS INCOMING LOW PRESSURE FROM IOWA, MOVING SLOWLY THROUGH THE UPPER OHIO VALLEY FRIDAY, AND POSSIBLY LINGERING INTO TUESDAY WITH SHOWERS AND THUNDERSTORMS PRODUCING RESTRICTIONS AT TIMES. NIGHTTIME FOG CAN ALSO CAUSE RESTRICTIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 12, 11:37 AM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1137 AM EDT THU MAY 12 2011 MDZ001-PAZ008-009-014>016-021>023-073>076-WVZ023-041-131545- GARRETT-VENANGO-FOREST-BUTLER-CLARION-JEFFERSON PA-ALLEGHENY- ARMSTRONG-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-PRESTON-TUCKER- 1137 AM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE PRIME THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY DOWNPOURS ARE ALSO POSSIBLE. LOCATIONS GETTING MORE THAN 2 INCHES OF RAINFALL CAN HAVE FLOODING DEVELOP QUICKLY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-029-031-WVZ001>004- 012-021-022-131545- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE-BEAVER- WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA- 1137 AM EDT THU MAY 12 2011 ...SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE PRIME THREATS ARE LARGE HAIL AND DAMAGING WINDS. HEAVY DOWNPOURS ARE ALSO POSSIBLE. LOCATIONS GETTING MORE THAN 2 INCHES OF RAINFALL CAN HAVE FLOODING DEVELOP QUICKLY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, May 12, 5:28 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
528 PM EDT THU MAY 12 2011
OHZ040-041-122200-
CARROLL OH-COLUMBIANA OH-
528 PM EDT THU MAY 12 2011
...THUNDERSTORMS WITH HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
COLUMBIANA AND CARROLL...
AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN OVER AUGUSTA...MOVING EAST AT 10
MPH.
THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED.
THERE IS ALSO THE POSSIBILITY OF HAIL UP TO THE SIZE OF DIMES.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
EAST ROCHESTER... AUGUSTA... MECHANICSTOWN...
SALINEVILLE... MILLPORT... LISBON...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 4078 8071 4059 8076 4060 8085 4057 8086
4063 8115 4073 8112 4073 8109 4081 8109Special weather statement, May 12, 5:32 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 532 PM EDT THU MAY 12 2011 PAZ021-073-122230- ALLEGHENY PA-WESTMORELAND PA- 532 PM EDT THU MAY 12 2011 ...STRONG THUNDERSTORM WITH HEAVY RAIN... A STRONG THUNDERSTORM WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTIES...ALLEGHENY AND WESTMORELAND... AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER MCKEES ROCKS...MOVING SOUTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF GUSTY WINDS TO 30 MPH AND DIME SIZE HAIL. IN ADDITION HEAVY RAIN COULD CAUSE PONDING ON ROADWAYS AND REDUCED VISIBILITIES. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... PERRYSVILLE... MCKEES ROCKS... CARNEGIE... NORTH SIDE... DOWNTOWN PITTSBURGH... MOUNT LEBANON... SOUTH SIDE... FOX CHAPEL... BALDWIN... PENN HILLS... WILKINSBURG... JEFFERSON BORO... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. && LAT...LON 4045 7948 4016 7973 4042 8021 4062 8006 34
Special weather statement, May 12, 5:37 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
537 PM EDT THU MAY 12 2011
MDZ001-122215-
GARRETT MD-
537 PM EDT THU MAY 12 2011
...THUNDERSTORM WITH HEAVY RAIN...
THUNDERSTORM WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTY...
GARRETT...
AT 531 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED A THUNDERSTORM WITH HEAVY RAIN 4 MILES SOUTHEAST OF MINERAL
SPRING...MOVING SOUTHEAST AT 10 MPH.
THIS THUNDERSTORM CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED WATER
ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED. RADAR
ESTIMATES INDICATE THAT UP TO 2 INCHES OF RAIN MAY HAVE FALLEN NEAR
MINERAL SPRING.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
MINERAL SPRING... FRIENDSVILLE... ACCIDENT...
GRANTSVILLE... BITTINGER... PINEY GROVE...
NEW GERMANY... MERRILL... BLOOMINGTON...
BIG RUN STATE PARK...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 3950 7905 3947 7908 3946 7909 3945 7910
3943 7911 3965 7944 3972 7937 3973 7935
3972 7913 3965 7896Special weather statement, May 12, 5:37 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 537 PM EDT THU MAY 12 2011 PAZ029-031-075-WVZ022-122230- FAYETTE PA-GREENE PA-MONONGALIA WV-WASHINGTON PA- 537 PM EDT THU MAY 12 2011 ...STRONG THUNDERSTORM WITH HEAVY RAIN... A THUNDERSTORM WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTIES...FAYETTE...WASHINGTON...GREENE AND MONONGALIA... AT 529 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER LIPPINCOTT...OR ABOUT 3 MILES NORTHEAST OF WAYNESBURG...MOVING SOUTHEAST AT 10 MPH. THIS STORM IS CAPABLE OF GUSTY WINDS TO 30 MPH AND DIME SIZED HAIL. IN ADDITION...HEAVY RAIN COULD CAUSE PONDING ON ROADWAYS AND REDUCED VISIBILITIES. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... WAYNESBURG... MARIANNA... DELLSLOW... CHEAT NECK... NEMACOLIN... MOUNT MORRIS... MASONTOWN... HOPWOOD... GREENSBORO... CARMICHAELS... BOBTOWN... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. && LAT...LON 3990 7968 3958 7989 3988 8027 4007 8014 34
Special weather statement, May 12, 5:58 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 558 PM EDT THU MAY 12 2011 OHZ040-041-050-WVZ001-122300- CARROLL OH-COLUMBIANA OH-HANCOCK WV-JEFFERSON OH- 558 PM EDT THU MAY 12 2011 ...THUNDERSTORMS WITH HEAVY RAIN... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...JEFFERSON...CARROLL AND HANCOCK... AT 553 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHWEST OF MILLPORT...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... MILLPORT... MECHANICSTOWN... SALINEVILLE... HAMMONDSVILLE... BEAVER CREEK STATE PARK... WELLSVILLE... TOMLINSON RUN STATE PARK... NEWELL... NEW MANCHESTER... NEW CUMBERLAND... CHESTER... EAST LIVERPOOL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. && LAT...LON 4073 8052 4046 8052 4060 8104 4078 8098
Special weather statement, May 12, 6:26 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
626 PM EDT THU MAY 12 2011
OHZ041-050-PAZ013-014-020-021-029-WVZ001-122330-
ALLEGHENY PA-BEAVER PA-BUTLER PA-COLUMBIANA OH-HANCOCK WV-JEFFERSON
OH-LAWRENCE PA-WASHINGTON PA-
626 PM EDT THU MAY 12 2011
...THUNDERSTORMS WITH HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
COLUMBIANA...JEFFERSON...WASHINGTON...ALLEGHENY...BEAVER...BUTLER...
LAWRENCE AND HANCOCK...
AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 6
MILES NORTHEAST OF COLUMBIANA TO 4 MILES SOUTHWEST OF
HAMMONDSVILLE...MOVING EAST AT 20 MPH.
THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED. IN
ADDITION...HAIL UP TO THE SIZE OF DIMES IS POSSIBLE WITH THE STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
RICHMOND... COLUMBIANA... HAMMONDSVILLE...
BEAVER CREEK STATE PARK... WELLSVILLE...
EAST PALESTINE... NEWELL... EAST LIVERPOOL...
CHESTER... NEW CUMBERLAND...
TOMLINSON RUN STATE PARK... TORONTO...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 4097 7999 4038 8022 4043 8089 4090 8071
4090 8053 4102 8053The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:35 AM EDT | Special Weather Statement | PBZ | Coshocton | 25 min |
| May 12, 8:08 AM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Tuscarawas | 37 min |
| May 12, 8:47 AM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Harrison, Tuscarawas | 43 min |
| May 12, 9:32 AM EDT | Special Weather Statement | PBZ | Guernsey, Tuscarawas | 58 min |
| May 12, 10:35 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Noble, Tuscarawas | 40 min |
| May 12, 5:02 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 43 min |
| May 12, 5:04 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 41 min |
| May 12, 5:28 PM EDT | Special Weather Statement | PBZ | Columbiana | 32 min |
| May 12, 6:11 PM EDT | Areal Flood Warning | PBZ | Carroll | 5 hr |
| May 12, 6:47 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 28 min |
| May 12, 6:53 PM EDT | Areal Flood Warning | PBZ | Carroll, Columbiana, Jefferson | 5 hr |
| May 12, 7:30 PM EDT | Special Weather Statement | PBZ | Harrison, Jefferson | 60 min |
| May 12, 7:48 PM EDT | Special Weather Statement | PBZ | Harrison | 57 min |
| May 12, 5:58 PM EDT | Special Weather Statement | PBZ | Hancock | 62 min |
| May 12, 6:05 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia | 25 min |
| May 12, 6:26 PM EDT | Special Weather Statement | PBZ | Hancock | 64 min |
| May 12, 3:55 PM EDT | Special Weather Statement | PBZ | Beaver | 50 min |
| May 12, 4:54 PM EDT | Special Weather Statement | PBZ | Mercer | 51 min |
| May 12, 4:59 PM EDT | Special Weather Statement | PBZ | Allegheny | 31 min |
| May 12, 5:32 PM EDT | Special Weather Statement | PBZ | Allegheny | 58 min |
| May 12, 7:45 PM EDT | Special Weather Statement | PBZ | Allegheny | 60 min |
| May 12, 7:59 PM EDT | Special Weather Statement | PBZ | Armstrong, Butler | 61 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.